Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 88, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 6, 2000, 6:15 PM EDT for Jackson County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 6, 2000, 6:15 PM EDT (22:15 UTC)
- Expired
- Jul 6, 2000, 6:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:35 PM EDT | Thunderstorm Wind | Mc Kee, KY | Strong winds brought several trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768 WUUS53 KJKL 062216 SVRJKL KYC109-062245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 615 PM EDT THU JUL 6 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF MCKEE * UNTIL 645 PM EDT * AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ALCORN...OR ABOUT 10 MILES NORTHWEST OF MCKEE...MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER SANDGAP AT 620 PM EDT OVER COLLINGSWORTH...WANETA AT 625 PM EDT OVER HURLEY...2 MILES WEST OF MCKEE AT 635 PM EDT OVER SHOP BRANCH AT 640 PM EDT OVER DABOLT...DEESE...2 MILES WEST OF OLIN AT 645 PM EDT INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3757 8398 3753 8419 3732 8408 3734 8388 HAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:20 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 6, 3:20 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 320 PM EDT THU JUL 6 2000 FORECAST CHALLENGE IS PRECIP IN EARLY FIRST PERIOD. 500 MB CHART SHOWING BUILDING AMPLIFIED RIDGE OVER MID SECTION OF THE COUNTRY WITH FLANKING TROUGHS ON THE COASTS. NORTHWEST FLOW ACROSS EASTERN KENTUCKY ON NORTHEASTERN SIDE OF UPPER RIDGE. WARM 850 MB RIDGE OF HIGH PRESSURE OVER MISSISSIPPI VALLEY. TSRA MOVING INTO CWA FROM THE NNW ALONG AND SOUTH OF A SURFACE FRONTAL BOUNDARY. ALSO A WEAK SHORTWAVE PASSING THROUGH NORTHWEST FLOW. WILL WAIT UNTIL LAST MINUTE FOR DECISION ON WHAT TO DO WITH FIRST PERIOD AND WHAT ZONE BREAK UP I WILL HAVE FOR SHOWERS ENDING. MAY INCLUDE DA MENTION OF ENDING PRECIP IN SOUTHWEST HALF OF ZONES. REST OF PACKAGE LOOKS DRY WITH MOS NUMBERS LOOKING FAIRLY REASIONABLE. MAY UP THE MINIMUM TEMPS A TAD FOR THE NEXT COUPLE OF NIGHTS. .JKL...NONE. HEINLEIN
In the hours before
Local storm report, Jul 6, 1:30 PM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
130 PM EDT THU JUL 06 2000
...ADDITIONAL REPORTS FROM STORMS ON WEDNESDAY JULY 5...
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM HYDEN KY FLOOD
07/05/00 LESLIE PEBBLE CREEK DR.
WASHED OUT. REPORTED
BY SPOTTER.
0645 PM EVARTS KY WIND DAMAGE
07/05/00 HARLAN SEVERAL TREES
DOWN ON KY HWY 38.
REPORTED BY STATE POLICE.
0740 PM EVARTS KY FLOOD
07/05/00 HARLAN 2 FEET OF WATER OVER
KY HWY 215. REPORTED BY
STATE POLICE.
0645 PM CUMBERLAND KY WIND DAMAGE
07/05/00 HARLAN ONE 8 INCH DIAMETER TREE
DOWN BLOCKING THE ROAD.
REPORTED BY MAYOR/S OFFICE
IN LYNCH.
0645 PM COUNTY WIDE KY FLOOD
07/05/00 MARTIN SEVERAL MUDSLIDES AROUND
THE COUNTY. REPORTED BY
COUNTY HIGHWAY DEPT.
INGRAM/PELTONNearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.